Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 5, 2007, 5:13 PM EDT for Clark County, Madison County, Kentucky. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 5, 2007, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Clark County, KY, Madison County, KY
The radar
The Jackson,KY radar (KJKL), 87 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:35 PM EDT | TSTM WND DMG | Richmond, KY | TREES DOWN AT JACKS CREEK RD AND HINES CREEK ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 052114
SVRLMK
KYC049-151-052200-
/O.NEW.KLMK.SV.W.0099.070605T2113Z-070605T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT TUE JUN 5 2007
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN EAST CENTRAL KENTUCKY...
MADISON COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 600 PM EDT...
* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES WEST OF WINCHESTER..AND MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHEAST OF RICHMOND BY 525 PM EDT...
THIS STORM EARLIER PRODUCED DAMAGING GOLF BALL SIZED HAIL ACROSS LEXINGTON
TAKE COVER NOW AVOID WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTH CENTRAL INDIANA.
LAT...LON 3803 8425 3776 8450 3754 8427 3781 8415
3797 8403
$$
JSD2 follow-up statements
000
WWUS53 KLMK 052135
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
533 PM EDT TUE JUN 5 2007
KYC049-151-052200-
/O.CON.KLMK.SV.W.0099.000000T0000Z-070605T2200Z/
CLARK KY-MADISON KY-
533 PM EDT TUE JUN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR MADISON AND CLARK COUNTIES...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FORD...OR ABOUT 13 MILES SOUTHEAST OF LEXINGTON...MOVING
SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RUCKERVILLE BY 545 PM EDT...
AT 520 PM EDT...A SPOTTER REPORTED PEA SIZED HAIL AND 35 MPH WIND
GUSTS 8 MILES NORTH OF RICHMOND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTH CENTRAL INDIANA.
LAT...LON 3803 8425 3776 8450 3754 8427 3781 8415
3797 8403
$$
JSD000
WWUS53 KLMK 052201
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT TUE JUN 5 2007
KYC049-151-052211-
/O.EXP.KLMK.SV.W.0099.000000T0000Z-070605T2200Z/
CLARK KY-MADISON KY-
601 PM EDT TUE JUN 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR MADISON AND CLARK COUNTIES
EXPIRES AT 600 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTH CENTRAL INDIANA.
LAT...LON 3803 8425 3776 8450 3754 8427 3781 8415
3797 8403
$$
JSDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:27 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 5, 3:27 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 327 PM EDT TUE JUN 5 2007 .SHORT TERM (TONIGHT AND WEDNESDAY)... VIGOROUS CONVECTION HAS CONTINUED TO DEVELOP ACROSS THE FORECAST AREA THIS AFTERNOON. THIS ACTIVITY IS BEING FORCED BY A MID LEVEL SHORTWAVE MOVING THROUGH IA/IL AND TOWARDS OUR REGION. COMBINATION OF DIURNAL HEATING COMBINED WITH DEWPOINTS IN THE UPPER 50S TO LOWER 60S HAS RESULTED IN QUITE A BIT OF INSTABILITY THIS AFTERNOON. IN ADDITION...DECENT BULK SHEAR ON THE ORDER OF 50 KTS...ALTHOUGH UNIDIRECTIONAL WILL SUPPORT STRONG/SVR STORMS THIS AFTERNOON WITH THE POSSIBILITY OF MINI SUPERCELLULAR STORMS. MAIN SEVERE THREAT THIS AFTERNOON WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. BULK OF SEVERE WEATHER WILL LIKELY REMAIN ACROSS SOUTHERN INDIANA AND THE NORTHERN HALF OF KY. STRONG/SVR STORMS WILL ALSO BE POSSIBLE ACROSS SOUTHERN KY...BUT OVERALL THREAT IS SOMEWHAT LESS DOWN THERE. FOR THE REMAINDER OF THE AFTERNOON/EVE WE HAVE INCREASED POPS TO LIKELY. FOR TONIGHT...UPPER LEVEL WAVE WILL CONTINUE TO SWING SOUTHEAST THROUGH THE OHIO VALLEY. CONVECTION ASSOCIATED WITH THIS WAVE WILL LIKELY BE ONGOING BUT OVERALL AREAL COVERAGE WILL BE DECREASING. CONVECTION IS FORECAST TO DIE OUT AFTER SUNSET DUE TO LOSS OF HEATING AND DEPARTURE OF UPPER LEVEL SUPPORT. MODEL SOLUTIONS SHOW DRIER AIRMASS ADVECTING INTO THE REGION WITH COLUMN RH DRYING OUT NICELY. SO PLAN ON DECREASING CLOUDS SIGNIFICANTLY AFTER MIDNIGHT. RUC13 AND LOCAL WRF RUNS SUGGEST FOG DEVELOPING ESPECIALLY IN AREAS THAT HAVE RECEIVE RAIN THIS AFTERNOON. SO WILL ALSO ADD THAT TO THE ZONES. OVERNIGHT LOWS SHOULD BE SLIGHTLY COOLER WITH READINGS OF 53 TO 58 DEGREES. FOR TUESDAY...MODEL SOLUTIONS CONTINUE TO BE IN AGREEMENT WITH AMPLIFYING THE UPPER LEVEL PATTERN ACROSS THE CENTRAL CONUS. H5 LOW MOVING INTO THE NORTHERN PLAINS WILL HELP FORCE DOWNSTREAM UPPER RIDGE OVER THE MIDWEST AND OHIO VALLEYS ON WEDNESDAY. WITH SFC HIGH PRESSURE DRIFTING EAST THROUGH INDIANA AND OHIO. SENSIBLE WEATHER WILL INCLUDE MOSTLY SUNNY SKIES WITH WARM TEMPERATURES. A GRADIENT OF TEMPERATURES IS EXPECTED WITH HIGHS AROUND 80-81 ACROSS THE FAR NORTHERN PORTIONS WITH 84 TO 86 DEGREES EXPECTED ACROSS FAR SOUTHERN KY. -JARVIS .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... WEDNESDAY NIGHT AND THURSDAY...A STRONG WARM RIDGE BUILDS ACROSS THE REGION WITH A STRONG WARMUP ON WEDNESDAY...CURRENT INDICATIONS ARE THAT HIGH READINGS WILL WARM INTO THE LOWER TO MID 90S REGION WIDE. THURSDAY NIGHT THROUGH FRIDAY NIGHT TIME FRAME A STRONG SHORT WAVE WILL ROTATE BY TO OUR NORTH AND WEST AND ITS ASSOCIATED COLD FRONT WILL LIKELY MOVE INTO AND ACROSS THE REGION. TRWS ARE EXPECTED BY LATE THURSDAY NIGHT OR FRIDAY MORNING AND THEY ARE EXPECTED TO END ON FRIDAY NIGHT. SATURDAY THROUGH MONDAY TIME FRAME WE HAVE MADE SOME MAJOR CHANGES IN THE EXTENDED PERIOD. INSTEAD OF THE COLD FRONT STALLING OUT ALONG A NORTHEAST TO SOUTHWEST LINE ACROSS THE LOWER OHIO VALLEY REGION...THE NEW CONSENSUS IS THAT THIS FRONT WILL DROP FAR ENOUGH TO THE SOUTH AND EAST OF OUR FORECAST AREA THAT THIS IS NOW EXPECTED TO BE A DRY PERIOD WITH NEAR OR A LITTLE ABOVE NORMAL TEMPERATURE READINGS. LATE IN THE PERIOD ON NEXT TUESDAY...MOIST AIR WILL RETURN AHEAD OF THE NEXT STORM SYSTEM AND BRING ANOTHER CHANCE OF TRW. TEMPERATURES WILL CONTINUE NEAR OR A LITTLE ABOVE NORMAL. --21 && .AVIATION (18Z TAF ISSUANCE)... SCT STRONG CONVECTION HAS DEVELOPED JUST EAST OF LOUISVILLE AHEAD OF APPROACHING S/W. ADDITIONAL CONVECTION IS DEVELOPING UPSTREAM ACROSS SOUTHWEST INDIANA AND WILL SLIDE SE DURING THE AFTERNOON. MOST IMPACTED AREAS WILL BE THE KLEX AND KSDF TERMINALS. ISO-SCT CONVECTION IS ALSO TRYING TO DEVELOP ACROSS SOUTHERN KY AND MAY AFFECT THE KBWG TERMINAL THIS AFTERNOON. CONVECTION WILL DIE OFF LATER THIS EVENING WITH THE DEPARTURE OF THE S/W AND LOSS OF SOLAR INSOLATION. IFR VSBYS ARE POSSIBLE ESPECIALLY IN THE AREAS THAT SEE RAINFALL. HIGHEST PROBS OF THIS OCCURING APPEAR TO BE AT KLEX AND KBWG. -MJ && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 5, 3:52 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 352 PM EDT TUE JUN 5 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-060830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 352 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. AS AN UPPER LEVEL DISTURBANCE SWINGS THROUGH THE REGION THIS AFTERNOON...NUMEROUS THUNDERSTORMS WILL MOVE EAST ACROSS THE OUTLOOK AREA. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREATS. A SEVERE THUNDERSTORMS WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA UNTIL 900 PM EDT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST LATE ON THURSDAY NIGHT...MOVE ACROSS THE REGION ON FRIDAY AND EXIT THE REGION TO THE SOUTH AND EAST DURING FRIDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT. SOME STRONG STORMS ARE POSSIBLE ESPECIALLY DURING FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND THIS EVENING. SPOTTERS AND EMERGENCY MANAGERS SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. MJ/AB
In the hours before
Local storm report, Jun 5, 4:36 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 10 SW FRANKFORT 38.09N 85.00W
06/05/2007 M1.75 INCH ANDERSON KY LAW ENFORCEMENT
&&
LDLocal storm report, Jun 5, 4:38 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
438 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL FRANKFORT 38.19N 84.87W
06/05/2007 E1.75 INCH FRANKLIN KY PUBLIC
TORRENTIAL RAIN ALSO
&&
LDSpecial weather statement, Jun 5, 4:43 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 443 PM EDT TUE JUN 5 2007 KYZ029-038-045-052115- BULLITT-NELSON-SPENCER- 443 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS BULLITT...NELSON AND SPENCER COUNTIES... AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST NORTHWEST OF TAYLORSVILLE TO JUST SOUTHEAST OF SHEPHERDSVILLE MOVING SOUTHEAST AT 35 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR TAYLORSVILLE BY 450 PM EDT. NEAR BARDSTOWN BY 455 PM EDT. THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 42 AND 59. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOLZ
Local storm report, Jun 5, 4:53 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
453 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL FRANKFORT 38.19N 84.87W
06/05/2007 E1.00 INCH FRANKLIN KY TRAINED SPOTTER
&&
LDLocal storm report, Jun 5, 4:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL LEXINGTON 38.04N 84.46W
06/05/2007 M1.75 INCH FAYETTE KY TRAINED SPOTTER
&&
LDLocal storm report, Jun 5, 5:04 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
504 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL LEXINGTON 38.04N 84.46W
06/05/2007 M1.00 INCH FAYETTE KY TRAINED SPOTTER
1 MILE SOUTH OF AIRPORT
&&
LDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:04 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 26 min |
| Jun 5, 1:28 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 32 min |
| Jun 5, 1:32 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 28 min |
| Jun 5, 1:49 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 26 min |
| Jun 5, 2:02 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 28 min |
| Jun 5, 3:21 PM EDT | Severe Thunderstorm Warning | LMK | Lincoln | 24 min |
| Jun 5, 3:36 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 24 min |
| Jun 5, 3:39 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 36 min |
| Jun 5, 3:55 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 35 min |
| Jun 5, 4:17 PM EDT | Tornado Warning | LMK | Franklin, Shelby | 28 min |
| Jun 5, 4:30 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 45 min |
| Jun 5, 4:48 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 42 min |
| Jun 5, 6:28 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Taylor | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.